Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Paraxial and nonparaxial polynomial beams and the analytic approach to propagation

Not Accessible

Your library or personal account may give you access

Abstract

We construct solutions of the paraxial and Helmholtz equations that are polynomials in their spatial variables. These are derived explicitly by using the angular spectrum method and generating functions. Paraxial polynomials have the form of homogeneous Hermite and Laguerre polynomials in Cartesian and cylindrical coordinates, respectively, analogous to heat polynomials for the diffusion equation. Nonparaxial polynomials are found by substituting monomials in the propagation variable z with reverse Bessel polynomials. These explicit analytic forms give insight into the mathematical structure of paraxially and nonparaxially propagating beams, especially in regard to the divergence of nonparaxial analogs to familiar paraxial beams.

© 2011 Optical Society of America

Full Article  |  PDF Article
More Like This
Nonparaxial elegant Laguerre-Gaussian beams

Alexandre April
Opt. Lett. 33(12) 1392-1394 (2008)

Nonparaxial propagation of a cylindrical beam with Lanczos reduction

Q. Luo and C. T. Law
Opt. Lett. 25(12) 869-871 (2000)

Propagating free-space nonparaxial beams

Pablo Vaveliuk, Gilney F. Zebende, Marcelo A. Moret, and Beatriz Ruiz
J. Opt. Soc. Am. A 24(10) 3297-3302 (2007)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (13)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved